Alert archive / Kentucky / Wind Advisories in 2007

Wind Advisory 3, NWS Jackson, KY

December 22, 200733 counties in Kentucky

NWS Jackson, KY issued this wind advisory at Dec 22, 2007, 3:56 PM EST for 33 counties in Kentucky. It took effect at Dec 23, 2007, 3:00 AM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2007, 3:56 PM EST (20:56 UTC)
In effect from
Dec 23, 2007, 3:00 AM EST
Expired
Dec 23, 2007, 3:57 PM EST
In force
13 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KJKL 222056
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
356 PM EST SAT DEC 22 2007

...GUSTY WINDS LATE TONIGHT AND ON SUNDAY...

.AN AREA OF LOW PRESSURE OVER THE MS VALLEY WILL CONTINUE TO DEVELOP
AND TRACK NORTHEAST INTO THE WESTERN GREAT LAKES TONIGHT AND REACH
ONTARIO BY LATE SUNDAY AFTERNOON. A TRAILING COLD FRONT WILL CROSS
THE REGION SHORTLY AFTER SUNRISE ON SUNDAY MORNING. STRONGER WINDS
ALOFT SHOULD BE MIXED DOWN TO THE SURFACE IN SHOWERS IN ADVANCE OF THE
FRONT LATE TONIGHT...ESPECIALLY ACROSS THE HIGHER ELEVATIONS NEAR THE
VA BORDER. THE STRONGEST WIND GUSTS WILL LIKELY OCCUR BEHIND THE
FRONT ON SUNDAY MORNING AND EARLY SUNDAY AFTERNOON...AND WILL IMPACT
HOLIDAY RELATED TRAVEL.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-230500-
/O.NEW.KJKL.WI.Y.0003.071223T0800Z-071223T2200Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
356 PM EST SAT DEC 22 2007

...WIND ADVISORY IN EFFECT FROM 3 AM TO 5 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT SUNDAY FROM 3 AM TO 5 PM EST.

SOUTHWEST WINDS MAY GUST TO 45 MPH IN SHOWERS LATER TONIGHT...ESPECIALLY
ACROSS THE HIGHER ELEVATIONS NEAR THE VIRGINIA BORDER. ONCE A COLD
FRONT CROSSES THE AREA SHORTLY AFTER SUNRISE ON SUNDAY...WINDS WILL
BECOME MORE WESTERLY AND INCREASE TO BETWEEN 15 AND 25 MPH...WITH
GUSTS TO 45 MPH AT TIMES...ESPECIALLY BETWEEN 9 AM AND 3 PM EST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
WIND GUSTS TO BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. NORTH TO SOUTH ROADWAYS SUCH AS INTERSTATE
75...US HIGHWAY 23 AND KY HIGHWAY 15 WILL BE AFFECTED. RESIDENTS
SHOULD SECURE LIGHT WEIGHT OBJECTS WHICH COULD BE TOSSED AROUND BY
THESE GUSTY WINDS. IN ADDITION...THE WINDS COULD ALSO DOWN POORLY
ROOTED TREES ON STEEP TERRAIN AND BRING DOWN SMALL LIMBS.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA
FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR
INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY.

$$

JP/AR
4 follow-up statements
000 
WWUS73 KJKL 230352
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1052 PM EST SAT DEC 22 2007

...GUSTY WINDS LATE TONIGHT AND ON SUNDAY...

.AN AREA OF LOW PRESSURE OVER ILLINOIS WILL CONTINUE TO DEVELOP AND
TRACK NORTHEAST...REACHING ONTARIO BY LATE SUNDAY AFTERNOON. A
TRAILING COLD FRONT WILL CROSS THE REGION SHORTLY AFTER SUNRISE ON
SUNDAY MORNING. STRONGER WINDS ALOFT SHOULD BE MIXED DOWN TO THE
SURFACE IN SHOWERS IN ADVANCE OF THE FRONT LATE TONIGHT...ESPECIALLY
ACROSS THE HIGHER ELEVATIONS NEAR THE VA BORDER. THE STRONGEST WIND
GUSTS WILL LIKELY OCCUR BEHIND THE FRONT ON SUNDAY MORNING AND EARLY
SUNDAY AFTERNOON...AND WILL IMPACT HOLIDAY RELATED TRAVEL.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-230900-
/O.CON.KJKL.WI.Y.0003.071223T0800Z-071223T2200Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1052 PM EST SAT DEC 22 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 5 PM EST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 5 PM EST SUNDAY. 

SOUTHWEST WINDS MAY GUST TO 45 MPH IN SHOWERS LATER TONIGHT...
ESPECIALLY ACROSS THE HIGHER ELEVATIONS NEAR THE VIRGINIA BORDER.
ONCE A COLD FRONT CROSSES THE AREA SHORTLY AFTER SUNRISE ON
SUNDAY...WINDS WILL BECOME MORE WESTERLY AND INCREASE TO BETWEEN
15 AND 25 MPH...WITH GUSTS TO 45 MPH AT TIMES...ESPECIALLY
BETWEEN 9 AM AND 3 PM EST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
WIND GUSTS TO BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. NORTH TO SOUTH ROADWAYS...SUCH AS
INTERSTATE 75...US HIGHWAY 23 AND KY HIGHWAY 15...WILL BE ESPECIALLY
AFFECTED. RESIDENTS SHOULD SECURE LIGHT WEIGHT OBJECTS WHICH COULD BE
TOSSED AROUND BY THESE GUSTY WINDS. IN ADDITION...THE WINDS COULD
ALSO DOWN POORLY ROOTED TREES ON STEEP TERRAIN AND BRING DOWN SMALL
LIMBS.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION
MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...
VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY.

$$

JP/AR/WJM
000 
WWUS73 KJKL 230805 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
305 AM EST SUN DEC 23 2007

...GUSTY WINDS THROUGH 5 PM THIS AFTERNOON...

.A RAPIDLY DEVELOPING AREA OF LOW PRESSURE OVER NORTHERN ILLINOIS
WILL CONTINUE TO STRENGTHEN AND TRACK NORTHEAST...REACHING ONTARIO
BY LATE THIS AFTERNOON. A POTENT COLD FRONT WILL MOVE ACROSS EASTERN
KENTUCKY SHORTLY AFTER SUNRISE. STRONGER WINDS ALOFT WILL BE MIXED
DOWN TO THE SURFACE IN ANY SHOWERS AHEAD OF THE FRONT DURING THE PRE-
DAWN HOURS...ESPECIALLY ACROSS THE HIGHER ELEVATIONS NEAR THE
VIRGINIA BORDER. THE STRONGEST WIND GUSTS WILL LIKELY OCCUR FOLLOWING
THE FRONT LATER THIS MORNING AND INTO EARLY AFTERNOON. THESE GUSTY
WINDS WILL LIKELY IMPACT TRAVEL THROUGH THE REGION.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-231800-
/O.CON.KJKL.WI.Y.0003.000000T0000Z-071223T2200Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
305 AM EST SUN DEC 23 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

SOUTHWEST WINDS MAY GUST TO 45 MPH IN SHOWERS TOWARD DAWN...
ESPECIALLY ACROSS THE HIGHER ELEVATIONS NEAR THE VIRGINIA BORDER.
ONCE A COLD FRONT CROSSES THE AREA SHORTLY AFTER SUNRISE...WINDS
WILL BECOME MORE WESTERLY AND INCREASE TO BETWEEN 15 AND 25
MPH...WITH GUSTS REACHING 45 MPH AT TIMES...ESPECIALLY BETWEEN 9 AM 
AND 3 PM EST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
WIND GUSTS TO BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. NORTH TO SOUTH ROADWAYS...SUCH AS
INTERSTATE 75...US HIGHWAY 23 AND KY HIGHWAY 15...WILL BE
ESPECIALLY AFFECTED. RESIDENTS SHOULD SECURE LIGHT WEIGHT OBJECTS
WHICH COULD BE TOSSED AROUND BY THESE GUSTY WINDS. IN ADDITION...
THE WINDS COULD ALSO DOWN POORLY ROOTED TREES ON STEEP TERRAIN
AND BRING DOWN SMALL LIMBS.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION
MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...
VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY.

$$

GREIF
000 
WWUS73 KJKL 232038
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
338 PM EST SUN DEC 23 2007

...GUSTY WINDS BELOW ADVISORY CRITERIA...

.WITH LOW PRESSURE MOVING OFF RAPIDLY TO THE NORTHEAST...WINDS WILL
CONTINUE TO DIMINISH RATHER QUICKLY THIS AFTERNOON AND EVENING. WINDS
WILL REMAIN OUT OF THE WEST AT 10 TO 20 MPH THROUGH SUNSET...BUT WITH 
WIND GUSTS NOW WELL BELOW ADVISORY CRITERIA...THE WIND ADVISORY IS
BEING CANCELLED.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-232145-
/O.CON.KJKL.WI.Y.0003.000000T0000Z-071223T2200Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
338 PM EST SUN DEC 23 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

WIND ADVISORY IS CANCELLED.

WITH SUSTAINED WESTERLY WINDS DIMINISHING TO 10 TO 20 MPH AND GUSTS
WELL BELOW ADVISORY CRITERIA...THE WIND ADVISORY IS CANCELLED.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION
MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...
VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY.

$$

AR
000 
WWUS73 KJKL 232057
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
356 PM EST SUN DEC 23 2007

...GUSTY WINDS BELOW ADVISORY CRITERIA...

.WITH LOW PRESSURE MOVING OFF RAPIDLY TO THE NORTHEAST...WINDS WILL
CONTINUE TO DIMINISH RATHER QUICKLY THIS AFTERNOON AND EVENING. WINDS
WILL REMAIN OUT OF THE WEST AT 10 TO 20 MPH THROUGH SUNSET...BUT WITH 
WIND GUSTS NOW WELL BELOW ADVISORY CRITERIA...THE WIND ADVISORY IS
BEING CANCELLED.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-232200-
/O.CAN.KJKL.WI.Y.0003.000000T0000Z-071223T2200Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
356 PM EST SUN DEC 23 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND
ADVISORY. 

WITH SUSTAINED WESTERLY WINDS DIMINISHING TO 10 TO 20 MPH AND GUSTS
WELL BELOW ADVISORY CRITERIA...THE WIND ADVISORY IS CANCELLED.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION
MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...
VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY.

$$

AR/DUSTY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Dec 22, 3:36 PM EST, 20 minutes earlier.

Area forecast discussion, Dec 22, 3:36 PM EST, 20 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
336 PM EST SAT DEC 22 2007

.SHORT TERM.../TONIGHT THROUGH TUESDAY/...UPDATED

PRIMARY FORECAST PROBLEM WILL BE STRENGTH AND TIME FRAME OF WINDS
DURING THE DAY SUNDAY. FORECAST SOUNDINGS HAVE WINDS INCREASING TO
45KTS AT 900 HPA...AND 75-80KT ABOVE 650 HPA BY 18Z. SOME OF THESE
STRONG WINDS ARE LIKELY TO MIX TO THE SURFACE AS RAIN SHOWERS BEGIN
TO OVERSPREAD THE AREA...ESPECIALLY AFTER 15Z. WIND GUSTS TO 45 MPH
WILL BE POSSIBLE. WILL BE ISSUING A WIND ADVISORY FOR ENTIRE FORECAST
AREA FOR TIME PERIOD 3AM-5PM SUNDAY. REST OF FORECAST FAIRLY STRAIGHT
FORWARD THROUGH TUESDAY MORNING. GFS...ECMWF...AND NAM MODELS ALL IN
GOOD AGREEMENT WITH REGARD TO PASSAGE OF A WELL DEVELOPED AND FAST
MOVING AREA OF LOW PRESSURE FOR SUNDAY. TWEAKED TIMING OF FRONTAL
PASSAGE A BIT...WITH A SLOWER FRONTAL PASSAGE THAN ORIGINALLY
FORECAST...WITH FRONT MOVING THROUGH CWA BY 15Z SUNDAY MORNING.

STILL LOOKING AT A DAYTIME HIGH TEMPERATURE OCCURRENCE SOMETIME
AROUND 12Z...AND THE LOW TEMPERATURE OCCURRING AROUND 15Z...AS COLD
AIR BEGINS TO FILTER IN BEHIND THE FRONT. FRONTAL PASSAGE SHOULD
OCCUR BETWEEN 12 AND 15Z. WENT WITH A BLEND OF MAV/MET MOS NUMBERS
FOR TEMPERATURES ON MONDAY AND TUESDAY...GOING GENERALLY COOLER THAN
MAVMOS FOR DAYTIME HIGHS. DIURNAL TEMPERATURE TREND FOR SUNDAY WAS
ALREADY IN GOOD SHAPE AND WAS LEFT UNCHANGED. ALSO MADE A FEW MINOR
TWEAKS TO DEWPOINTS TO MATCH UP BETTER WITH UPDATED TIMING OF FRONTAL
PASSAGE. WIDESPREAD MODERATE RAIN SHOWERS WILL BEGIN TO OVERSPREAD
THE AREA BY 8Z TONIGHT...WITH THE HEAVIEST RAIN OCCURRING RIGHT ALONG
AND OUT AHEAD OF THE FRONT AS IT RACES ACROSS THE OHIO VALLEY. NOT
SEEING ENOUGH IN THE WAY OF INSTABILITY IN THE MODEL DATA TO WARRANT
MENTION OF THUNDER IN THE GRIDS AT THIS TIME. FORWARD SPEED OF FRONT
AND RELATIVELY SHALLOW DEPTH OF THE MOIST LAYER WILL KEEP PRECIP
AMOUNTS MODEST AT BEST...WITH UP TO ONE HALF INCH OF RAIN POSSIBLE BY
THE END OF THE DAY SUNDAY.

.LONG TERM.../TUESDAY NIGHT THROUGH SATURDAY/...UPDATED

A RATHER ACTIVE PATTERN IS EXPECTED TO PERSIST. THE CONSENSUS IS
THAT A SW/V THROUGH IN THE SOUTHERN STREAM WILL MOVE THROUGH THE
EASTERN CONUS ON CHRISTMAS DAY...WHILE A NORTHERN STREAM TROUGH DOES
NOT PHASE WITH IT AND SHIFTS THROUGH THE GREAT LAKES AND THE
NORTHEASTERN STATES. MOISTURE WILL BE LIMITED WITH THE SOUTHERN
STREAM SW/V AS IT CROSSES THE REGION ON TUE AFTERNOON AND
EVENING...ESPECIALLY IN THE LOW LEVELS. SOME VIRGA MAY FALL FROM A
MID DECK AS THE SW/V PASSES...BUT ATTM MEASURABLE AND NON MEASURABLE
PRECIP SHOULD NOT OCCUR DUE TO DRY AIR FROM THE SFC TO 700 MB.

THEREAFTER...THE 0Z ECMWF APPEARED MORE IN LINE WITH THE 0Z GFS
ENSEMBLE TAKING A SW/V NE FROM THE FOUR CORNERS REGION ON WED INTO
THE WESTERN GREAT LAKES ON WED NIGHT AND THU. THE LATEST GFS RUNS
WERE QUICKER TAKING THIS SYSTEM EAST AND NE. A SFC SYSTEM THOUGH
RATHER WEAK SHOULD TRACK NE FROM THE SOUTHERN PLAINS ON WED AND INTO
THE WESTERN KY BY THU MORNING...BUT MODELS SHOW IT FILLING. THE BEST
MOISTURE AND LIFT APPEARS TO PRECEDE THE SFC SYSTEM...WITH THE
FRONTAL ZONE STALLING FROM THE WESTERN GULF OF MX NE INTO EASTERN
KY. YET ANOTHER SW/V WILL MOVE FROM THE ROCKIES AND INTO THE PLAINS
ON FRI...WITH ANOTHER SFC LOW DEVELOPING AND TRACKING NE FROM THE
PLAINS INTO THE WESTERN GREAT LAKES AT THE END OF THE PERIOD.

THERE IS PLENTY OF UNCERTAINTY WITH THIS TIMING...BUT CHANCES FOR
LIGHT PRECIPITATION SHOULD OCCUR EVERY COUPLE OF DAYS.
OVERALL...TEMPERATURE SHOULD AVERAGE NEAR TO SLIGHTLY ABOVE SEASONAL
AVERAGES.

&&

.AVIATION.../18Z TO 18Z/

HIGH AND MID CLOUDS ARE MOVING ACROSS THE AREA...WITH THE WHOLE IN
THE LOW CLOUDS OVER E KY REMAINING. EXPECT THE LOW CLOUDS TO RETURN
IN THE LARGE WARM SECTOR OUT AHEAD OF THE POTENT FRONTAL SYSTEM IN
THE 21Z TO 0Z TIME FRAME. THE TIME HEIGHT SERIES INDICATES THAT THESE
WILL BECOME AN MVFR CIG BETWEEN 2 AND 6Z ALONG WITH ISOLATED SHOWERS
POSSIBLE. WINDS WILL BECOME GUSTY BY LATE EVENING. CIGS SHOULD REMAIN
IN THE MVFR RANGE AS A BAND OF SHOWERS WORKS ACROSS THE AREA AS A COLD
FRONT CROSSES THE AREA NEAR 12Z. SOME BRIEF IFR VIS AND CIGS WILL BE
POSSIBLE IN THE HEAVIER SHOWERS. WINDS WILL BE STRONGEST IN THE 9Z TO
18Z TIME FRAME...WITH GUSTS 30 TO 40 KTS POSSIBLE. MVFR CIGS SHOULD
REMAIN THROUGH THE END OF THE PERIOD BEHIND THE FRONT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 3 AM TO 5 PM EST SUNDAY FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...AR
LONG TERM...JP
AVIATION...JP

CORRECTED TIME REFERENCES TO WIND ADVISORY
Hazardous weather outlook, Dec 22, 5:15 AM EST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
515 AM EST SAT DEC 22 2007

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-231215-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
515 AM EST SAT DEC 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STRONG COLD FRONT MAY PRODUCE GUSTY WINDS OF UP TO 35 MPH LATE
SATURDAY NIGHT AS IT APPROACHES EASTERN KENTUCKY. GUSTY WINDS OF
AROUND 40 MPH CAN BE EXPECTED DURING THE DAY SUNDAY AS THE COLD
FRONT SWEEPS THROUGH EASTERN KENTUCKY.

ISOLATED SNOW SHOWERS WILL BE POSSIBLE CHRISTMAS DAY...MAINLY
SOUTH OF THE MOUNTAIN PARKWAY AND EAST OF THE INTERSTATE 75 CORRIDOR.
LITTLE OR NO SNOW ACCUMULATION IS EXPECTED.

SNOW SHOWERS WILL AGAIN BE POSSIBLE ON WEDNESDAY NIGHT AND
THURSDAY...ESPECIALLY ACROSS THE HIGHEST ELEVATIONS NEAR THE
VIRGINIA BORDER. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RAY

In the hours before

Special weather statement, Dec 22, 12:03 PM EST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1203 PM EST SAT DEC 22 2007

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-222215-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
1203 PM EST SAT DEC 22 2007

...BREEZY CONDITIONS EXPECTED LATE TONIGHT AND SUNDAY...

A STRONG COLD FRONT WILL SWEEP THROUGH EASTERN KENTUCKY AROUND DAWN
ON SUNDAY. STRONG ELEVATED WINDS MAY MIX DOWN WITH RAIN SHOWER
ACTIVITY LATE SATURDAY NIGHT AS THE COLD FRONT APPROACHES...WITH
GUSTS UP TO 35 MPH POSSIBLE. STRONG WINDS WILL CONTINUE TO MIX DOWN
BEHIND THE COLD FRONT AS IT MARCHES ACROSS EASTERN KENTUCKY DURING
THE DAY ON SUNDAY. GUSTY WINDS TO AROUND 40 MPH WILL BE POSSIBLE
SUNDAY...MAINLY FROM AROUND 9 AM THROUGH 3 PM.

DRIVERS ARE URGED TO USE CAUTION WHILE DRIVING THROUGH THE AREA DURING
THIS TIME FRAME. HIGH PROFILE VEHICLES TRAVELING ALONG THE HIGHER
MOUNTAIN ROUTES...AND IN OPEN AREAS ALONG EXPRESSWAY ROUTES ARE MOST
LIKELY TO BE IMPACTED. IN ADDITION...RESIDENTS SHOULD SECURE LIGHT
WEIGHT OBJECTS WHICH COULD BE TOSSED AROUND BY THESE GUSTY WINDS.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA
FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR
INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY.

AR

Nearby

Wind Advisories in Kentucky, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.